Lightning, Wayne
- When
- August 3, 10:15 PM EST
- Where
- Wayne County, 3.08 mi N of Cherry Hill
- Property damage
- $300,000
- Reported by
- Newspaper
- Coordinates
- 42.344, -83.541
Lightning struck a home around 11:15 PM EDT, which lead to a house fire. The 3,500-square-foot home suffered extensive damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DTX wrote it up.
Lightning struck a home around 11:15 PM EDT, which lead to a house fire. The 3,500-square-foot home suffered extensive damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Aug 3, 6:49 PM EST, 3 hours 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 749 PM EDT MON AUG 3 2015 .AVIATION... SKIES WILL CLEAR FROM PTK SOUTH AS WE LOSE DAYTIME HEATING. FURTHER NORTH...THE APPROACH OF ANOTHER UPPER LEVEL DISTURBANCE WILL KEEP CLOUDS AROUND THROUGH THE NIGHTTIME HOURS. A WEAK FRONTAL BOUNDARY WILL DROP THROUGH THE AREA TUESDAY...TRIGGERING SHOWERS AND A FEW THUNDERSTORMS AS DAYTIME HEATING INCREASES INSTABILITY. BEST POTENTIAL TO SEE A SHOWER/TSTORM WILL BE AT MBS...HOWEVER COVERAGE LOOKS LOW ENOUGH AT THIS TIME TO PRECLUDE A MENTION IN THE TAFS. FOR DTW...SHOWERS AND THUNDERSTORM ACTIVITY HAS ENDED FOR SOUTHERN LOWER MICHIGAN...AND EXPECTING A QUIET NIGHT. SKIES WILL BE MOSTLY CLEAR AS DAYTIME HEATING ALLOWS DAYTIME CU TO DISSIPATE. A WEAK FRONTAL BOUNDARY DROPPING THROUGH THE AREA WILL ALLOW CLOUD COVER TO INCREASE ONCE AGAIN ON TUESDAY...WITH SKIES BECOMING BKN NEAR 5000 FEET BY ABOUT 16Z. SHOWERS AND THUNDERSTORMS THAT DEVELOP TOMORROW ARE EXPECTED TO REMAIN NORTH OF DTW. //DTW THRESHOLD PROBABILITIES... * LOW FOR CIGS BELOW 5000 FT AGL TUESDAY. && .PREV DISCUSSION...ISSUED 344 PM EDT MON AUG 3 2015 SHORT TERM...THIS EVENING THROUGH TONIGHT A SECONDARY COLD FRONTAL TROUGH SWINGING THROUGH LOWER MI TODAY PRODUCED ISOLATED TO SCATTERED COVERAGE OF SHOWERS AND THUNDERSTORMS...WHICH WILL WANE INTO THE EVENING HOURS. THE PRE- FRONTAL AIRMASS WAS ABLE TO REACH INTO THE UPPER 70S/LOW 80S WITH LOW 60 DEWPOINTS...COMBINED WITH FAVORABLE LOW/MID LEVEL LAPSE RATES AIDED BY CAA ALOFT AND THE FRONTAL FORCING WAS ABLE TO PRODUCE SOME WEAK THUNDERSTORMS. THE SFC FRONT IS NOW EXTENDING ALONG A LINE FROM BAX TO JACKSON AND WILL CONTINUE EASTWARD...EXITING SE MI THIS EVENING...LEAVING A DRIER FORECAST IN ITS WAKE. CLOUD TRENDS THIS EVENING AND OVERNIGHT ARE LOOKING A BIT TRICKIER. MUCH DRIER DEWPOINTS IN THE LOW 50S...EVEN A FEW 40S NOTED IN MID MI...BEHIND THE FRONT WILL TRY TO DRY THE COLUMN OUT QUICKLY...BUT VISIBLE SATELLITE SHOWS A ROBUST CLOUD FIELD WITHIN THE DEEP CYCLONIC FLOW WHICH WILL DROP SOUTH AND EAST AND SHOULD IMPACT LOCATIONS NORTH OF I69 THROUGH MOST OF THE NIGHT. SO WE WILL LIKELY HAVE A GRADIENT OF CLEAR TO MOSTLY CLOUDS SET UP ACROSS OUT CWA AND HAVE HEDGED THE FORECAST ACCORDINGLY. LONG TERM... ANOTHER VIGOROUS SPOKE OF SHORTWAVE ENERGY IS DUE INTO THE AREA ON TUESDAY AS STRONG UPPER LOW PRESSURE REMAINS CENTERED NEAR JAMES BAY FOR ANOTHER DAY. MUCH LIKE TODAY...EXPECT AN EXPANDING AREA OF SCATTERED SHOWERS AND A FEW EMBEDDED THUNDERSTORMS AS ENHANCED LIFT FROM THIS WAVE COINCIDES WITH DAYTIME INSTABILITY MAXIMUM. WITH THE OVERALL UPPER TROUGH AXIS SLOWLY EDGING EASTWARD DURING THIS TIME FRAME...EXPECT THE BEST CONCENTRATION OF THIS CONVECTION TO OCCUR OVER LAKE HURON/THUMB REGION WITH A STEADILY DIMINISHING CHANCE OF RAINFALL SOUTHWEST FROM THERE. WITH NEUTRAL TO WEAK WARM AIR ADVECTION BACK INTO AREA IN ADVANCE OF THIS WAVE...TEMPERATURES WILL REMAIN MILD WITH UPPER 70S TO LOWER 80S COMMON FOR HIGH TEMPERATURES DURING THE AFTERNOON. A SLIGHTLY DOWNSLOPING FLOW INTO METRO DETROIT WILL MOST LIKELY GARNER A TEMPERATURE AROUND 83F. SHOWER ACTIVITY WILL WANE QUICKLY IN THE EARLY EVENING AS LIFT FROM THE SHORTWAVE SHIFTS EAST AND DAYTIME INSTABILITY IS LOST. WITH THE COOLER AIRMASS SETTLING INTO THE AREA...EXPECT COOL READINGS TUESDAY NIGHT WITH LOW TEMPERATURES DOWN INTO THE 50S IN MOST LOCATIONS AND PROBABLY RIGHT AROUND 50F IN SOME LOCATIONS ALONG THE NORTH OF ABOUT THE I-69 CORRIDOR. THESE COOL TEMPERATURES WILL PERSIST INTO THE MIDDLE OF THE WEEK AS CANADIAN HIGH PRESSURE BUILDS INTO AREA WITHIN NORTHWEST FLOW REGIME. HIGHS WEDNESDAY WILL HOLD IN THE LOWER/MID 70S WITH LOWS BACK INTO THE 50S WEDNESDAY NIGHT. WITH THIS HIGH IN PLACE...DRY WEATHER IS EXPECTED TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. THURSDAY THROUGH MONDAY. MODELS APPEAR TO BE IN HIGH DISAGREEMENT WITH THURSDAY'S WEATHER SCENARIO...WHICH LENDS LOW CONFIDENCE TO PRETTY MUCH ALL OF THE EXTENDED PERIOD. WEDNESDAY IS STILL FAVORING HIGH PRESSURE AND DRY CONDITIONS...SO WILL CONTINUE TO FOLLOW YESTERDAY'S THINKING AND HOLD OVER DRY CONDITIONS FOR MOST OF SOUTHEAST MICHIGAN ON THURSDAY MORNING. THE EXCEPTION WILL REMAIN THE SOUTHERN MOST COUNTIES WHERE SCATTERED SHOWERS WILL BEGIN EDGING INTO THE CWA PRIOR TO 8AM. WILL ALSO KEEP SHOWERS EXPANDING INTO THE CWA THROUGH THE AFTERNOON AND EVENING. AT LEAST A SLIGHT CHANCE OF SHOWERS IS FAVORED THROUGH THE WEEKEND. MID 70 DEGREE HIGHS ANTICIPATED THROUGH SATURDAY WITH HIGH TEMPS NUDGING INTO THE UPPER 70S BY SUNDAY. MARINE... WHILE HEADLINES ARE NOT EXPECTED OVER THE NEXT FEW DAYS OVER LAKE HURON...A RATHER STRONG UPPER LOW FOR THIS TIME OF YEAR WILL REMAIN DISPLACED SOUTH OF HUDSON BAY ALLOWING SEVERAL SHOTS OF COOLER AIR WITH ACCOMPANYING GUSTY NORTH TO NORTHWEST WINDS IN THE WAKE OF THE PASSING COLD FRONTS. THESE SYSTEMS WILL ALSO BRING SCATTERED SHOWERS AND A FEW THUNDERSTORMS TO MAINLY LAKE HURON TODAY AND AGAIN TUESDAY AFTERNOON AND EVENING. THE FIRST SUCH FRONT WILL BRING GUSTS OVER PARTS OF THE LAKE HURON OPEN WATERS TO 20 KNOTS OR A BIT MORE THIS EVENING...WITH A SECOND FRONT BRINGING SLIGHTLY STRONGER WINDS OVERNIGHT TUESDAY NIGHT WITH GUSTS IN THE 25 KNOT AREA. WHILE THIS SYSTEM MAY BRING CONDITIONS APPROACHING SMALL CRAFT ADVISORIES...THE NORTHWEST TRAJECTORY WILL WINDS WILL THEN SLOWLY DECREASE ON WEDNESDAY AS A HIGH PRESSURE SYSTEM APPROACHES WITH A LIGHT AND VARIABLE WIND FIELD ON THURSDAY AS THIS HIGH BUILDS OVER THE REGION. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MICHIGAN WATERS OF LAKE ERIE...NONE. && AVIATION.....HLO SHORT TERM...DRK LONG TERM....DG/DE MARINE.......DG YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 215 PM EDT MON AUG 3 2015 MIZ047>049-053>055-060>063-068>070-075-076-082-083-040900- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 215 PM EDT MON AUG 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL TRACK ACROSS THE AREA THIS AFTERNOON. THESE STORMS ARE NOT EXPECTED TO BE SEVERE BUT COULD PRODUCE PEA SIZE HAIL AND WIND GUSTS TO 40 MPH. THE STORMS WILL BE TRAVELING EAST-SOUTHEAST AT 30 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-040900- LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 215 PM EDT MON AUG 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL TRACK ACROSS THE AREA THIS AFTERNOON. THESE STORMS ARE NOT EXPECTED TO BE SEVERE BUT COULD PRODUCE PEA SIZE HAIL AND WIND GUSTS TO 30 KNOTS. THE STORMS WILL BE TRAVELING EAST-SOUTHEAST AT 25 KNOTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE). DRK
The Detroit radar (KDTX), 40 km away, was scanning. The volume nearest the first event began at 03:13 UTC.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2015Every state in 2015This day in weather historyWarnings in Michigan, August 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 587819.